Oklahoma, 2008

Hail in Oklahoma, June 13, 2008

June 13, 2008 · NWS OUN · 19 events in 5 counties and zones

Thunderstorms developed along an outflow boundary that was situated over central Oklahoma during the afternoon and evening hours of the 13th. Hail up to baseball size was reported in the Oklahoma City metro area, although most hail was considerably smaller.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed along an outflow boundary that was situated over central Oklahoma during the afternoon and evening hours of the 13th. Hail up to baseball size was reported in the Oklahoma City metro area, although most hail was considerably smaller. The thunderstorms moved east and southeast as northwest by late evening, with no damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 1:47 PM CST, 6 hours 48 minutes earlier.

Area forecast discussion, Jun 13, 1:47 PM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT FRI JUN 13 2008

.DISCUSSION...
WELL-DEFINED SFC BOUNDARY CURRENTLY FROM OZARKS WESTWARD INTO
CENTRAL OK - JUST N OF HERE - TO A MESOLOW BETWEEN LAW AND HBR...
THEN SW ACROSS W TX. INSTABILITY MAXIMIZED OVER CENTRAL/SCENTRAL
OK WITH SBCAPE AOA 3000 J/KG AS OF 18Z. CIN CONTINUES TO
DIMINISH... INDICATING POTENTIAL FOR SFC-BASED CONVECTION TO
INITIATE AND INTENSIFY BY MID AFTERNOON MAINLY FROM VICINITY
MESOLOW EASTWARD. BOUNDARY CURRENTLY IS NEAR THE S EDGE OF THE
STRONGER DEEP-LAYER SHEAR... WHICH ALONG WITH THE OBSERVED CAPE
VALUES WILL SUPPORT ORGANIZED SEVERE STORMS AND POSSIBLY
SUPERCELLS. LOW LEVEL SR HELICITY IS DECREASING SO THE MAIN
CONCERNS WILL BE DAMAGING WINDS AND VERY LARGE HAIL... ALTHOUGH
THERE STILL COULD BE ENOUGH LOW-LEVEL VORTICITY STRETCHING NEAR
THE SFC WINDSHIFT TO SUPPORT A COUPLE TORNADOES. TORNADO POTENTIAL
WILL INCREASE WITH ANY STORM THAT TRACKS E ALONG AND NEAR THE SFC
BOUNDARY AND CAN STILL TAP INTO THE MORE FAVORABLE DEEP-LAYER
SHEAR. MOST ACTIVE CONVECTION LIKELY TO SHIFT S WITH TIME THIS
EVENING... AND EVENTUALLY BUILD MORE TO THE SW TOWARD/INTO OUR SW
ZONES.

SATURDAY AND SATURDAY NIGHT ARE PROBLEMATIC IN TERMS OF CONVECTIVE
POTENTIAL. SIGNALS ARE THERE TO SUPPORT A FAIRLY ROBUST FORWARD-
PROPAGATING MCS MOVING SE ACROSS SOME PART OF THE AREA SAT NIGHT.
SFC FRONT EXPECTED TO MOVE S TO NEAR RED RIVER - OR MORE LIKELY INTO
N TX - BY SAT MORNING... AIDED BY OUTFLOW OVERNIGHT. FRONT FORECAST
TO BEGIN LIFTING NE TOWARD OK LATER SAT AND SAT NIGHT... OR AT LEAST
TRY TO. NAM HAS BEEN QUITE AGGRESSIVE WITH QPF AND AN MCS SIGNAL...
ESPECIALLY SAT NIGHT... BUT GFS SHOWS LESS ORGANIZATION AND ECMWF
HAS HARDLY ANYTHING SAT NIGHT. GIVEN THE FORECAST INSTABILITY AND
WEAK CAP... AND FAVORABLE SHEAR BETWEEN THE STRENGTHENING SOUTHERLY
LLJ AND THE WNW FLOW AT MID LEVELS... AM TENDING TO LEAN TOWARD THE
NAM SCENARIO. ITS QPF MAY BE A BIT MUCH... BUT IDEA OF A COMPLEX
FORMING OVER OK OR THE E TX PANHANDLE AND MOVING SE NEAR OR N OF A
PRE-EXISTING SFC BOUNDARY MAKES SENSE. THERE IS STILL THE
QUESTION OF IF... AND A BIGGER QUESTION OF WHERE... SO FOR NOW
WILL KEEP POPS LOW BUT PLACE A BROAD RELATIVE POP MAX OVER OUR SW.

THE SCENARIO SAT NIGHT APPEARS LIKELY TO PLAY OUT SEVERAL MORE TIMES
OVER THE ENSUING WEEK AS A NW FLOW PATTERN LOCKS IN. EXPECT
MULTIPLE OPPORTUNITIES FOR CLUSTERS/COMPLEXES TO FORM OVER THE
HIGH PLAINS AND MOVE SE. DETAILS REGARDING WHEN AND WHERE ARE
NEARLY IMPOSSIBLE TO DETERMINE THIS FAR OUT. THE BIG PICTURE
SUGGESTS POTENTIAL FOR MULTIPLE ROUNDS OF RAIN/TSTORMS... WITH
SLIGHTLY GREATER CHANCES AT NIGHT AND OVER THE N/NE PARTS OF THE
AREA. E-SE LOW-LEVEL FLOW BENEATH MODERATE NW MID/UPPER-LEVEL
WINDS WILL SUPPORT ORGANIZED STORMS AND EVENTUAL UPSCALE
ORGANIZATION WITH ATTENDANT SEVERE POTENTIAL... PRIMARILY WIND/HAIL.
CUMULATIVE RAINFALL POTENTIALLY COULD PLACE PARTS OF THE AREA BACK
INTO A FLOODING SITUATION BY THIS TIME NEXT WEEK. 24

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  65  89  69  95 /  20  20  30  10
HOBART OK         67  93  69  97 /  20  20  30  10
WICHITA FALLS TX  72  93  71  99 /  20  20  30  10
GAGE OK           60  93  66  97 /  10  20  30  10
PONCA CITY OK     60  88  69  92 /  10  20  20  10
DURANT OK         70  90  70  95 /  40  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/24

In the hours before

Special weather statement, Jun 13, 6:13 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI JUN 13 2008

OKZ026-140030-
LINCOLN OK-
713 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WARWICK... OR 6 MILES
SOUTHWEST OF CHANDLER... AT 713 PM CDT... MOVING EAST AT 15 MPH.
SMALL HAIL... HEAVY RAIN AND WIND GUSTS TO NEAR 40 MPH ARE LIKELY
WITH THIS STORM.

CJS
Special weather statement, Jun 13, 7:26 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI JUN 13 2008

TXZ084-085-140145-
WILBARGER TX-FOARD TX-
826 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN FOARD AND SOUTHWEST
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MARGARET AT 826 PM
CDT...MOVING EAST AT 17 MPH. SMALL HAIL... HEAVY RAIN AND WIND GUSTS
TO NEAR 45 MPH ARE LIKELY WITH THIS STORM.

CJS
Special weather statement, Jun 13, 8:00 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT FRI JUN 13 2008

TXZ087-088-140215-
KNOX TX-BAYLOR TX-
900 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST BAYLOR AND
NORTHEAST KNOX COUNTIES.

A SEVERE THUNDERSTORM WAS LOCATED 22 MILES NORTH OF RED SPRINGS...
IN SOUTHEAST FOARD COUNTY... AT 900 PM CDT...MOVING SOUTHEAST AT 18
MPH. IF THE STORM MAINTAINS ITS CURRENT STRENGTH AND MOVEMENT...
SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR PORTIONS OF BAYLOR
AND KNOX COUNTIES.

CJS
Special weather statement, Jun 13, 8:16 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT FRI JUN 13 2008

OKZ025-029-140230-
OKLAHOMA OK-CLEVELAND OK-
916 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND OKLAHOMA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED JUST EAST OF WILL ROGERS WORLD
AIRPORT AT 916 PM CDT...MOVING EAST AT 10 MPH.

SMALL HAIL AND WINDS TO 45 MPH ARE LIKELY.
Local storm report, Jun 13, 8:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             8 SSE CROWELL           33.88N 99.67W
06/13/2008  E0.88 INCH       FOARD              TX   PUBLIC

&&

DW
Special weather statement, Jun 13, 8:32 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT FRI JUN 13 2008

OKZ024>026-030-140300-
LINCOLN OK-CANADIAN OK-OKLAHOMA OK-POTTAWATOMIE OK-
932 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...LINCOLN...
OKLAHOMA AND POTTAWATOMIE COUNTIES.

WIDELY SCATTERED STRONG THUNDERSTORMS WERE LOCATED FROM WEST OF
YUKON TO NEAR DOWNTOWN OKLAHOMA CITY TO JONES AND NEAR MEEKER AT
AT 932 PM CDT...MOVING EAST AT 17 MPH.

SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 hail. Local standard time, as filed.

Hail, Cleveland

When
June 13, 8:35 PM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.340, -97.490

The hail was reported at NE 7TH and Sunny Lane.

Hail, Oklahoma

When
June 13, 9:24 PM CST
Where
Oklahoma County, Oklahoma City
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.470, -97.510

The hail was reported at SW 89th and Portland Avenue.

Hail, Oklahoma

When
June 13, 9:26 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.470, -97.510

The hail was reported at SW 62ND and Walker Avenue.

Hail, Cleveland

When
June 13, 9:34 PM CST
Where
Cleveland County, Moore
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.340, -97.490

The hail was reported on 12TH and Bryant Avenue.

Hail, Oklahoma

When
June 13, 9:35 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1.5 in hail
Reported by
Public
Coordinates
35.470, -97.510

The hail was reported by a meteorologist on 119th and South Pennsylvania Avenue.

Hail, Oklahoma

When
June 13, 9:36 PM CST
Where
Oklahoma County, Oklahoma City
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.470, -97.510

The hail was reported on 104TH and May Avenue.

Hail, Cleveland

When
June 13, 9:37 PM CST
Where
Cleveland County, Moore
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.340, -97.490

The hail was reported on 134TH and Bryant Avenue.

Hail, Cleveland

When
June 13, 9:37 PM CST
Where
Cleveland County, Moore
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
35.340, -97.490

The hail was reported on 12th and Eastern Avenue.

Hail, Cleveland

When
June 13, 9:37 PM CST
Where
Cleveland County, Moore
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.340, -97.490

The hail was reported on 134th and Bryant Avenue.

Hail, Cleveland

When
June 13, 9:40 PM CST
Where
Cleveland County, Moore
Measured
1.75 in hail
Reported by
Public
Coordinates
35.340, -97.490

The hail was reported at Western Avenue and SW 134th Street.

Hail, Oklahoma

When
June 13, 9:43 PM CST
Where
Oklahoma County, Oklahoma City
Measured
2.75 in hail
Reported by
Public
Coordinates
35.470, -97.510

The hail was reported on 89TH and Western Avenue.

Hail, Cleveland

When
June 13, 9:50 PM CST
Where
Cleveland County, Moore
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
35.340, -97.490

The hail was reported on 34TH and Broadway Avenue.

Hail, Grady

When
June 13, 10:05 PM CST
Where
Grady County, 2 mi E of Tuttle
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.290, -97.775

Hail, Cleveland

When
June 13, 10:15 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.440

The hail was reported on NE 12TH and Rock Creek Road.

Hail, Caddo

When
June 13, 10:29 PM CST
Where
Caddo County, 1 mi N of Anadarko
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.094, -98.240

Hail, Caddo

When
June 13, 10:38 PM CST
Where
Caddo County, Ft Cobb
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.100, -98.440

Hail, Cleveland

When
June 13, 11:23 PM CST
Where
Cleveland County, Lexington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.010, -97.340

Hail, McClain

When
June 13, 11:30 PM CST
Where
McClain County, Purcell
Measured
1.25 in hail
Reported by
Newspaper
Coordinates
35.010, -97.370

Hail, McClain

When
June 13, 11:40 PM CST
Where
McClain County, Washington
Measured
0.75 in hail
Reported by
Public
Coordinates
35.060, -97.480

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99503, 99504, 99505, 99506, 99507, 99508, 99509, 99516, 99518, 99520, 99510, 99511, 99512, 99513, 99514, 99515, 99522, 99525, 99526.